Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 24, NWS Northern Indiana

March 29, 2017

NWS Northern Indiana issued this small craft advisory at Mar 29, 2017, 3:57 PM EDT. It took effect at Mar 30, 2017, 4:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2017, 3:57 PM EDT (19:57 UTC)
In effect from
Mar 30, 2017, 4:00 AM EDT
Expired
Mar 30, 2017, 4:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

807 
WHUS73 KIWX 291957
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT WED MAR 29 2017

LMZ043-046-300400-
/O.NEW.KIWX.SC.Y.0024.170330T0800Z-170330T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
357 PM EDT WED MAR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT
THURSDAY. 

* WINDS: EAST 15 TO 25 KNOTS...GUSTS UP TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
622 
WHUS73 KIWX 300247
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EDT WED MAR 29 2017

LMZ043-046-301100-
/O.CON.KIWX.SC.Y.0024.170330T0800Z-170330T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1047 PM EDT WED MAR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT
THURSDAY. 

* WINDS: EAST 15 TO 25 KNOTS...GUSTS UP TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
303 
WHUS73 KIWX 300817
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 AM EDT THU MAR 30 2017

LMZ043-046-301630-
/O.CON.KIWX.SC.Y.0024.000000T0000Z-170330T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
417 AM EDT THU MAR 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: EAST 10 TO 20 KNOTS...GUSTS UP TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
596 
WHUS73 KIWX 301411
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 AM EDT THU MAR 30 2017

LMZ043-046-302000-
/O.CON.KIWX.SC.Y.0024.000000T0000Z-170330T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1011 AM EDT THU MAR 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS: EAST 10 TO 20 KNOTS...GUSTS UP TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:30 PM EDT, 27 minutes earlier.

Area forecast discussion, Mar 29, 3:30 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
330 PM EDT Wed Mar 29 2017

.SYNOPSIS...
Issued at 330 PM EDT Wed Mar 29 2017

Rain will return to the area late tonight and persist through
Thursday evening. Rainfall amounts will be around an inch for most
locations. This may cause some minor flooding in low lying areas.
Thunderstorms are also possible tomorrow...primarily from late
afternoon through the evening. There is a low chance for severe
storms south of highway 30 during this time. Rain showers continue
on Friday but dry conditions expected over the weekend. Highs on
Thursday will range from the 40s across Michigan to the low 60s
across central Indiana. Highs Friday into the weekend will generally
be in the 50s.

&&

.SHORT TERM...(This Evening through Tonight)
Issued at 330 PM EDT Wed Mar 29 2017

Quiet weather will continue through the evening as ridge axis
downstream of potent upper low folds over our area. Decaying
convection presently over Illinois will struggle to reach our CWA
given persistent E/SE flow until after 06Z tonight and very dry air
aloft noted in 12Z KDTX and KILN soundings. Radar mosaic looks
decent but ceilings are 6-10 kft. A stray sprinkle may survive into
our NW third this evening but best chances for rain will hold off
until after 09Z when nose of southwesterly LLJ and associated theta-
e surge arrive. Clouds will obviously be on the increase overnight
but late arrival of veering winds and good warm/moist air advection
should still allow overnight lows to drop into the upper 30s to low
40s. No concern for mixed precip, even in far NE counties where lows
may touch mid 30s.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 330 PM EDT Wed Mar 29 2017

Rain and severe weather chances tomorrow are primary story for this
forecast package. Another very moist airmass is being drawn north by
this high amplitude southern stream wave. 850mb dewpoints hover
around 10C with PW values around 1.25 inches. Meanwhile, plenty of
dynamical support for UVM with coupled upper jet streaks (for a
time), diffluence aloft, and ample midlevel CVA/height falls. 295K
isentropic fields are correspondingly impressive in the AM WAA wing
with 40kts of sharp cross-isobar flow and mixing ratios climbing
above 6 g/kg. Rain virtually assured...though likely won't be steady
through the whole day. Suspect a brief break in heavier rain in the
early afternoon...between morning WAA/theta-e surge and evening
arrival of CVA bullseye and associated surface low/convergent
boundary. Storm total QPF anticipated to be around an inch for many
locations. Some minor/nuisance flooding may be possible in typical
low-lying areas given recent wet conditions but ground should be
able to absorb this rain without significant impacts. Latest river
forecasts holding in action stage at worst.

Severe weather threat appears low. As is typically the case in these
events, low to midlevel wind/shear values are more than adequate
with 40kt LLJ but destabilization remains highly questionable.
Latest guidance continues to hold surface warm front over our
southern CWA with ample clouds/precip earlier in the day to limit
surface-based destabilization. If there is a sufficient break after
midday precip, our far southern counties may destabilize enough to
support a few strong storms in the 21-03Z period. However,
amplified/cutoff nature of parent trough suggests a slightly later
arrival of WAA precip (possibly mid-afternoon in eastern zones) that
will leave a very narrow window for sufficient diurnal heating. Hail
would be the main threat although isolated wind and tornadoes cannot
be entirely ruled out if instability axis creeps far enough north.
Certainly worth watching for our southern counties but threat does
appear low at this point.

Sporadic rain showers will continue through Friday as vort lobe and
deformation axis move overhead. Rainfall amounts during this period
will be much lighter and more scattered. Weekend looks much more
pleasant as ridge builds over the region. Not much CAA to speak of,
so high temps will hold generally in the 50s Fri-Sun, near average
for this time of year.

Wet pattern looks to continue into next week with one chance of rain
on Monday and another Wed/Thu. Still plenty of details to iron out
but looks favorable for several chances of decent rainfall. Temps
may be a touch warmer but no significant deviations from climo
expected at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 151 PM EDT Wed Mar 29 2017

VFR conditions through 04Z with easterly winds sfc-aloft. As the
surface low and associated upr level trof meander through the
region expect to see the winds increase and become gusty during
the latter part of the forecast period. Abundant lift and
isentropic ascent along the northern cyclonic flow will saturate
the lower levels after 04Z with increasing precipitation and much
lower cigs/vsby after 10Z. IFR and LIFR conditions will persist
much longer in the western half of the CWA with a delay in the
east.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 29, 3:38 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
338 PM EDT Wed Mar 29 2017

INZ012>018-020-022>027-032>034-OHZ015-016-024-025-301945-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Paulding-Putnam-Van Wert-Allen OH-
338 PM EDT Wed Mar 29 2017 /238 PM CDT Wed Mar 29 2017/

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are likely late Thursday afternoon into Thursday
evening. A few strong storms may be possible but the chance of severe
weather remains low. Locally heavy rain is also possible. The rain
may cause some minor flooding in low lying areas but no significant
impacts are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003>009-MIZ077>081-OHZ001-002-004-005-301945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-
338 PM EDT Wed Mar 29 2017 /238 PM CDT Wed Mar 29 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible late Thursday afternoon into Thursday
evening. Severe weather is not expected. Locally heavy rain is
possible. The rain may cause some minor flooding in low lying areas
but no significant impacts are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-301945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
338 PM EDT Wed Mar 29 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft advisory conditions are likely Thursday. There is also a
chance for thunderstorms Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 12:24 AM EDTMarine Dense Fog AdvisoryIWX5 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.